Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 104, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Oct 3, 2004, 4:49 AM MDT for Navajo County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2004, 4:49 AM MDT (10:49 UTC)
- Expired
- Oct 3, 2004, 5:15 AM MDT
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Navajo County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 3:35 AM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 3, 3:35 AM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 235 AM MST SUN OCT 03 2004 .SYNOPSIS...A WEAK WEATHER DISTURBANCE WILL MOVE ACROSS ARIZONA TODAY. THIS WILL PRODUCE PARTLY CLOUDY SKIES ALONG WITH A SLIGHT CHANCE OF SHOWERS...MAINLY FROM THE MOGOLLON RIM EASTWARD. ANOTHER WEAK DISTURBANCE WILL BRING SHOWERS TO THE NORTHLAND ON TUESDAY AND WEDNESDAY. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEK. && .DISCUSSION...A WEAKENING S/WV TROF WILL MOVE ACROSS THE STATE TODAY. AHEAD OF IT MODELS INDICATE UPWARD LIFT ASSOCIATED WITH A DIV-Q COUPLET. CURRENTLY THIS IS SPAWNING ISOLATED CONVECTION OVER THE NE CWA. THIS COUPLET IS FOCUSED OVER THE SE SECTIONS OF THE CWA THIS AFTERNOON. THIS REGION IS ALSO UNDER THE LRQ OF AN EXITING UPPER LEVEL JET. WIND PROFILES ALSO INDICATE GOOD SHEAR DURING THE DAY. THE MESO-ETA IS SHOWING AN INCREASING IN LOWER LEVEL MOISTURE THIS MORNING INTO THE SE CWA. SCT CONVECTION EXPECTED TODAY FROM THE RIM EASTWARD WITH AN ISOLATED SVR STORM POSSIBLE EAST OF THE RIM THIS AFTERNOON. ANOTHER S/WV IS PROGGED TO MOVE ACROSS THE STATE MONDAY NIGHT AND TUESDAY. A DIV-Q COUPLET IS INDICATED WITH THIS FEATURE ALONG WITH WEAK CAA ALOFT. AGAIN THE EASTERN HALF OF THE CWA WILL SEE SHOWERS AND CONVECTIVE ACTIVITY. THE S/WV MOVES EAST OF THE STATE ON WED. RIDGING WILL BRING SUBSIDENCE AND A DRIER NORTHERLY FLOW INTO THE CWA THRU THE END OF THE WEEK. LATE INTO THE WEEKEND ANOTHER S/WV TROF IS PROGGED TO AFFECT THE STATE. SOME DISAGREEMENT ATTM BTWN THE GFS AND ECMWF WITH EURO DEEPER AND SLOWER THE MORE PROGRESSIVE GFS. SINCE THIS IS OUTSIDE THE FCST PERIOD WILL HAVE TIME TO WAIT FOR THE MODELS TO SORT THINGS OUT. DF && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 2, 10:48 AM MDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 948 AM MST SAT OCT 2 2004 AZZ004>018-037>040-022100- BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY- KAIBAB PLATEAU-LITTLE COLORADO RIVER IN APACHE COUNTY- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- MARBLE CANYON AND GLEN CANYON-NORTHEAST PLATEAUS AND MESAS- NORTHEAST PLATEAUS AND MESAS - SOUTH OF HWY 264-NORTHERN GILA- OAK CREEK AND SYCAMORE CANYONS- WESTERN MOGOLLON RIM INCLUDING FLAGSTAFF-WHITE MOUNTAINS- YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 948 AM MST SAT OCT 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:48 AM MDT | Severe Thunderstorm Warning | FGZ | Navajo | 57 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.